EconPapers    
Economics at your fingertips  
 

Polyhedral convexity and the existence of approximate equilibria in discontinuous games

Guilherme Carmona

Nova SBE Working Paper Series from Universidade Nova de Lisboa, Nova School of Business and Economics

Abstract: Radzik (1991) showed that two-player games on compact intervals of the real line have " { equilibria for all " > 0, provided that payo functions are upper semicontinuous and strongly quasi-concave. In an attempt to generalize this theorem, Ziad (1997) stated that the same is true for n-player games on compact, convex subsets of Rm, m 1 provided that we strengthen the upper semicontinuity condition. We show that: 1. the action spaces need to be polyhedral in order for Ziad's ap- proach to work, 2. Ziad's strong upper semicontinuity condition is equivalent to some form of quasi-polyhedral concavity of players' value func- tions in simple games, and 3. Radzik's Theorem is a corollary of (the corrected) Ziad's result.

Pages: 30 pages
Date: 2006
New Economics Papers: this item is included in nep-gth
References: View references in EconPapers View complete reference list from CitEc
Citations:

Downloads: (external link)
https://run.unl.pt/bitstream/10362/82985/1/WP488.pdf

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:unl:unlfep:wp488

Access Statistics for this paper

More papers in Nova SBE Working Paper Series from Universidade Nova de Lisboa, Nova School of Business and Economics Contact information at EDIRC.
Bibliographic data for series maintained by Susana Lopes ().

 
Page updated 2025-03-20
Handle: RePEc:unl:unlfep:wp488